# SDR CA090127007

- Difficulty date: January 21, 2009
- Submitted: March 5, 2009
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 20,960 hours
- Engine: Lyc O360A4M
- System (JASC): 7414 · Magneto/Distributor
- Part: Brushes
- Part number: K3215
- Condition: Damaged
- Location: Magneto
- Component: Magneto, Slick
- Component part number: 43704371
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE PERFORMING SB3-08 ON BOTH LEFT AND RIGHT MAGNETOS LT P/N 4370 LT S/N 08010485 LT TSN 64.7 AND RT P/N 4371 RT S/N 07111952 RT TSO 400.6 THERE WAS EVIDENCE OF IMPROPER WEAR OF THE CARBON BRUSH.  THE COIL TAB HAD RESIDUE COATING AND UNACCEPTABLE WEAR MARKS.  UNDERCUTTING WAS ALSO NOTED ON THE CARBON BRUSH.  IT WAS LATER LEARNED THAT BOTH MAGNETOS HAD THE NEW BRUSH REPLACEMENT AND TERMINATING ACTION IMPLEMENTED.  THE AFFECTED MAGNETOS WERE SUBSEQUENTLY REPLACED WITH OTHERS AND WERE SENT OUT FOR REPAIR.
